Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Apr 10, 2004, 2:45 PM MST for Gila County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 2:45 PM MST (21:45 UTC)
- Expired
- Apr 10, 2004, 3:15 PM MST
- In force
- 30 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 39 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 11:55 AM MST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831 WUUS55 KFGZ 102145 SVRFGZ AZC007-102215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 244 PM MST SAT APR 10 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA THIS INCLUDES THE CITY OF PAYSON * UNTIL 315 PM MST * AT 243 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PAYSON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PAYSON AT 250 PM MST 3 MILES SOUTH OF STAR VALLEY AT 255 PM MST HAIL UP TO 1 INCH IN DIAMETER IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE NECESSARY PRECAUTIONS AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MST SATURDAY EVENING FOR CENTRAL ARIZONA. LAT...LON 3435 11140 3417 11147 3403 11104 3425 11096 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:20 AM MST, 5 hours 25 minutes earlier.
Area forecast discussion, Apr 10, 9:20 AM MST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 920 AM MST SAT APR 10 2004 .SYNOPSIS...A VIGOROUS STORM SYSTEM WILL MOVE ACROSS ARIZONA TODAY BRINGING COOLER TEMPERATURES AND A CHANCE OF SHOWERS AND THUNDERSTORMS. COOL AND BREEZY CONDITIONS WILL LINGER ACROSS THE AREA SUNDAY. HIGH PRESSURE WILL RETURN FOR THE BEGINNING OF THE WORK WEEK BRINGING DRY AND WARMER WEATHER TO THE REGION. && .DISCUSSION... THE UPPER TROUGH NOW LOCATED TO OUR NORTH OVER UTAH WILL MOVE SLOWLY SOUTH TODAY AND TONIGHT. SURFACE COLD FRONT IS POORLY DEFINED...BUT APPEARS TO BE LOCATED ACROSS THE NORTHERN THIRD OF ARIZONA. ALONG AND AHEAD OF THE FRONT...SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING THIS MORNING. AN AREA OF WEAK DIV-Q FORCING WILL AID IN CREATING LIFT AND INSTABILITY THROUGH THE AFTERNOON OVER THE CWA. WE WILL UPDATE THE FORECAST TO INCREASE POPS SLIGHTLY OVER THE NORTHERN THIRD WITH THE COLD FRONT IN THE AREA. STILL EXPECTING A DECENT COVERAGE OF SHOWER AND STORM ACTIVITY LATER TODAY AND THIS EVENING ACROSS THE SOUTHEAST SECTIONS INCLUDING THE WHITE MOUNTAINS AND EASTERN RIM. AS THE CENTER OF THE UPPER LOW MOVES TO NEAR THE 4-CORNERS OVERNIGHT...SNOW LEVELS WILL FALL TO NEAR 7000 FEET OVER THE WHITE MTNS AND DOWN TO 6000 FEET OVER THE CHUSKAS. THESE AREAS COULD SEE AN INCH OR SO OF SNOW ACCUMULATION BY SUNDAY MORNING. COOL AND BREEZY WEATHER WILL CONTINUE FOR SUNDAY WITH AREAS LIKE FLAGSTAFF STRUGGLING TO GET OUT OF THE 40S. RIDGING WILL BUILD IN FROM THE WEST MONDAY WITH TEMPERATURES REBOUNDING 5-10 DEGREES. FOR THE EXTENDED...TUESDAY THROUGH FRIDAY...LOOKS LIKE A RIDGE IN THE MID TO UPPER LEVELS WILL BRING WARMER DAYTIME TEMPERATURES FOR TUESDAY AND WEDNESDAY. HOWEVER...AN APPROACHING TROUGH OVER THE PACIFIC WILL RESULT IN STRENGTHENING PRESSURE GRADIENTS ACROSS THE AREA AND A LITTLE COOLING FOR THURSDAY. WITH SPRING MIXING EXPECT BREEZY TO WINDY SOUTHWEST WINDS WEDNESDAY INTO FRIDAY. COULD BE ANOTHER SHOT AT SHOWERS BY NEXT WEEKEND AS THE PACIFIC TROUGH MOVES ACROSS ARIZONA. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && JOHNDROW
Hazardous weather outlook, Apr 10, 12:30 PM MST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1230 PM MST SAT APR 10 2004 AZZ008-013-014-016>018-037-110100- YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1230 PM MST SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EASTERN YAVAPAI... GILA...SOUTHERN APACHE AND SOUTHERN NAVAJO COUNTIES UNTIL 600 PM MST. AN APPROACHING STORM SYSTEM WILL COMBINE WITH MOISTURE ALREADY IN PLACE TO PRODUCE ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL NEAR ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS. THE STORMS ARE EXPECTED TO MOVE SOUTH AND EAST OF THE AREA BY EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:17 AM MST | Severe Thunderstorm Warning | FGZ | Navajo | 28 min |
| Apr 10, 11:31 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 29 min |
| Apr 10, 11:40 AM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 35 min |
| Apr 10, 11:55 AM MST | Tornado Warning | FGZ | Coconino | 35 min |
| Apr 10, 12:15 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 30 min |
| Apr 10, 12:50 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 25 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.